Alert archive / Alabama / Freeze Warnings in 2009

Freeze Warning 2, NWS Mobile, AL

April 7, 200910 counties in Alabama; 5 counties in Mississippi

NWS Mobile, AL issued this freeze warning at Apr 7, 2009, 5:43 AM CDT for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Apr 8, 2009, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2009, 5:43 AM CDT (10:43 UTC)
In effect from
Apr 8, 2009, 1:00 AM CDT
Expired
Apr 8, 2009, 7:34 AM CDT
In force
7 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
113 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMOB 071043
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
543 AM CDT TUE APR 7 2009

...THE FREEZE WARNING THAT WAS IN EFFECT FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...INTERIOR SOUTHWEST ALABAMA AND INTERIOR
PORTIONS OF THE WESTERN FLORIDA PANHANDLE FOR EARLY THIS MORNING HAS
BEEN CANCELLED...

...A FREEZE WARNING IS NOW IN EFFECT FOR TONIGHT AND EARLY WEDNESDAY
MORNING FOR INTERIOR SOUTHEAST MISSISSIPPI...INTERIOR SOUTHWEST
ALABAMA AND INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE...

.WINDS HAVE KEPT TEMPERATURES ABOVE FREEZING THIS MORNING...WITH 5 AM
TEMPERATURES GENERALLY RANGING FROM THE MID TO UPPER 30S OVER INTERIOR
SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA...AND RANGING
FROM THE UPPER 30S TO LOWER 40S OVER THE COASTAL COUNTIES OF ALABAMA
AND THE WESTERN FLORIDA PANHANDLE. AS A RESULT...THE FREEZE WARNING
THAT WAS IN EFFECT FOR THIS MORNING HAS BEEN CANCELLED. WINDS ARE EXPECTED
TO HAVE DIMINISHED SUBSTANTIALLY BY TONIGHT AND EARLY WEDNESDAY MORNING
HOWEVER...AND A LIGHT FREEZE IS POSSIBLE FOR INTERIOR SOUTHEAST MISSISSIPPI...
INTERIOR SOUTHWEST ALABAMA AND INTERIOR PORTIONS OF THE WESTERN FLORIDA
PANHANDLE. A FREEZE WARNING IS NOW IN EFFECT FOR THOSE AREAS...GENERALLY
ALONG AND NORTH OF INTERSTATE 10.

ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-071845-
/O.CAN.KMOB.FZ.W.0001.000000T0000Z-090407T1300Z/
/O.UPG.KMOB.FZ.A.0003.090408T0600Z-090408T1300Z/
/O.NEW.KMOB.FZ.W.0002.090408T0600Z-090408T1300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
543 AM CDT TUE APR 7 2009

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...
...FREEZE WARNING IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. THE
FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED. 

WINDS HAVE KEPT TEMPERATURES ABOVE FREEZING THIS MORNING...WITH 5 AM
TEMPERATURES GENERALLY RANGING FROM THE MID TO UPPER 30S OVER
INTERIOR SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA...AND RANGING FROM THE UPPER 30S TO LOWER 40S OVER THE
COASTAL COUNTIES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE.
AS A RESULT...THE HARD FREEZE WARNING THAT WAS IN EFFECT FOR THIS
MORNING HAS BEEN CANCELLED.

WINDS ARE EXPECTED TO HAVE DIMINISHED SUBSTANTIALLY BY TONIGHT AND
EARLY WEDNESDAY MORNING AS HIGH PRESSURE DRIFTS EAST JUST TO THE
SOUTH OF THE REGION. A LIGHT FREEZE IS POSSIBLE TONIGHT ACROSS INTERIOR
SOUTHEAST MISSISSIPPI...INTERIOR SOUTHWEST ALABAMA AND INTERIOR
PORTIONS OF THE WESTERN FLORIDA PANHANDLE. OVERNIGHT TEMPERATURES ARE
EXPECTED TO RANGE FROM THE UPPER 20S TO THE LOWER 30S ACROSS THE
REGION. A FREEZE WARNING IS NOW IN EFFECT FOR THOSE AREAS...GENERALLY
ALONG AND NORTH OF INTERSTATE 10. TEMPERATURES CLOSER TO THE COAST
TONIGHT ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

ALZ063-064-FLZ002-004-006-071145-
/O.CAN.KMOB.FZ.A.0003.090408T0600Z-090408T1300Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...
PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH...
NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO
543 AM CDT TUE APR 7 2009

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FREEZE
WATCH. 

TEMPERATURES ALONG COASTAL SECTIONS OF SOUTHWEST ALABAMA AND THE
WESTERN FLORIDA PANHANDLE ARE EXPECTED TO FALL INTO THE MID TO UPPER
30S TONIGHT...WITH A FEW LOWER 40S ALONG THE IMMEDIATE BEACHES. 

$$
4 follow-up statements
000 
WWUS74 KMOB 071904
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
204 PM CDT TUE APR 7 2009

...A FREEZE WARNING IS NOW IN EFFECT FOR TONIGHT AND EARLY WEDNESDAY
MORNING FOR INTERIOR SOUTHEAST MISSISSIPPI...INTERIOR SOUTHWEST
ALABAMA AND INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE...

.A LARGE AREA OF SURFACE HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE
SOUTHEASTERN STATES TONIGHT. THE DRY COLD AIRMASS AND NEARLY CALM
WINDS WILL RESULT IN TEMPERATURES FALLING INTO THE UPPER 20S TO LOWER
30S ACROSS MOST OF THE AREA BY LATE TONIGHT...GENERALLY ALONG AND
NORTH OF INTERSTATE 10.


ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-080315-
/O.CON.KMOB.FZ.W.0002.090408T0600Z-090408T1300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...CENTURY...FLOMATON...
JAY...CRESTVIEW...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...
LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
204 PM CDT TUE APR 7 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

WINDS ARE EXPECTED TO DIMINISH SUBSTANTIALLY OVERNIGHT INTO EARLY
WEDNESDAY MORNING AS HIGH PRESSURE SETTLES OVER THE NORTHERN GULF OF
MEXICO. A LIGHT FREEZE IS POSSIBLE TONIGHT ACROSS INTERIOR SOUTHEAST
MISSISSIPPI...INTERIOR SOUTHWEST ALABAMA AND INTERIOR PORTIONS OF THE
WESTERN FLORIDA PANHANDLE. OVERNIGHT TEMPERATURES ARE EXPECTED TO
RANGE FROM THE UPPER 20S TO THE LOWER 30S...GENERALLY ALONG AND
NORTH OF INTERSTATE 10. TEMPERATURES CLOSER TO THE COAST TONIGHT ARE
EXPECTED TO FALL INTO THE MID TO UPPER 30S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. DURING THIS PERIOD OF UNUSUALLY COLD
WEATHER...CHECK ON ELDERLY NEIGHBORS TO MAKE SURE THEY HAVE ADEQUATE
HEAT. OUTDOOR PETS SHOULD ALSO HAVE ADEQUATE WARMTH.

$$
000 
WWUS74 KMOB 072101
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
401 PM CDT TUE APR 7 2009

...A FREEZE WARNING IS IN EFFECT FOR TONIGHT AND EARLY WEDNESDAY
MORNING FOR INTERIOR SOUTHEAST MISSISSIPPI...INTERIOR SOUTHWEST
ALABAMA AND INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE...

...A FROST ADVISORY IN EFFECT FOR TONIGHT AND EARLY WEDNESDAY MORNING
FOR THE COASTAL SECTIONS OF SOUTHWEST ALABAMA AND THE WESTERN
FLORIDA PANHANDLE...

.A LARGE AREA OF SURFACE HIGH PRESSURE WILL CONTINUE TO SETTLE OVER
THE NORTHERN GULF OF MEXICO TONIGHT. THE DRY COLD AIRMASS AND
NEARLY CALM WINDS WILL RESULT IN TEMPERATURES FALLING INTO THE UPPER
20S TO LOWER 30S ACROSS MOST OF THE AREA BY LATE TONIGHT... GENERALLY
ALONG AND NORTH OF INTERSTATE 10. TEMPERATURES CLOSER TO THE COAST
TONIGHT ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S.

ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-080515-
/O.CON.KMOB.FZ.W.0002.090408T0600Z-090408T1300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...CENTURY...FLOMATON...
JAY...CRESTVIEW...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...
LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
401 PM CDT TUE APR 7 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

WINDS ARE EXPECTED TO DIMINISH SUBSTANTIALLY OVERNIGHT INTO EARLY
WEDNESDAY MORNING AS HIGH PRESSURE SETTLES OVER THE NORTHERN GULF OF
MEXICO. A LIGHT FREEZE IS POSSIBLE TONIGHT ACROSS INTERIOR SOUTHEAST
MISSISSIPPI...INTERIOR SOUTHWEST ALABAMA AND INTERIOR PORTIONS OF THE
WESTERN FLORIDA PANHANDLE. OVERNIGHT TEMPERATURES ARE EXPECTED TO
RANGE FROM THE UPPER 20S TO THE LOWER 30S...GENERALLY ALONG AND
NORTH OF INTERSTATE 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION. DURING THIS PERIOD OF UNUSUALLY COLD WEATHER...CHECK ON
ELDERLY NEIGHBORS TO MAKE SURE THEY HAVE ADEQUATE HEAT. OUTDOOR PETS
SHOULD ALSO HAVE ADEQUATE WARMTH.

$$

ALZ063-064-FLZ002-004-006-080515-
/O.NEW.KMOB.FR.Y.0001.090408T0600Z-090408T1300Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...FOLEY...
SPANISH FORT...BRENT...BELLVIEW...ENSLEY...MYRTLE GROVE...MILTON
401 PM CDT TUE APR 7 2009

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. 

WINDS ARE EXPECTED TO DIMINISH SUBSTANTIALLY OVERNIGHT INTO EARLY
WEDNESDAY MORNING AS HIGH PRESSURE SETTLES OVER THE NORTHERN GULF OF
MEXICO. ALTHOUGH THE OFFICIAL LOW TEMPERATURES TONIGHT ACROSS THE
COASTAL SECTIONS ARE FORECAST TO FALL INTO THE MID TO UPPER
30S...SURFACE TEMPERATURES ON OBJECTS CLOSE TO THE GROUND CAN BE
SEVERAL DEGREES COOLER. FROST FORMATION IS POSSIBLE TONIGHT SOUTH OF
THE FREEZE WARNING AREA...TO WITHIN A FEW MILES OF THE GULF COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS74 KMOB 080425
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1125 PM CDT TUE APR 7 2009

...A FREEZE WARNING REMAINS IN EFFECT FOR TONIGHT AND EARLY WEDNESDAY
MORNING FOR INTERIOR SOUTHEAST MISSISSIPPI...INTERIOR SOUTHWEST
ALABAMA AND INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE...

...A FROST ADVISORY REMAINS IN EFFECT FOR TONIGHT AND EARLY WEDNESDAY
MORNING FOR THE COASTAL SECTIONS OF SOUTHWEST ALABAMA AND THE
WESTERN FLORIDA PANHANDLE...

.A LARGE HIGH PRESSURE SYSTEM WILL CONTINUE TO SETTLE OVER THE
NORTHERN GULF OF MEXICO TONIGHT. THE DRY COLD AIRMASS AND NEARLY CALM
WINDS WILL RESULT IN TEMPERATURES FALLING INTO THE UPPER 20S TO LOWER
30S ACROSS MOST OF THE AREA BY LATE TONIGHT...GENERALLY ALONG AND
NORTH OF INTERSTATE 10.  TEMPERATURES CLOSER TO THE COAST TONIGHT ARE
EXPECTED TO FALL INTO THE MID TO UPPER 30S.

ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-081300-
/O.CON.KMOB.FZ.W.0002.090408T0600Z-090408T1300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...CENTURY...FLOMATON...
JAY...CRESTVIEW...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...
LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
1125 PM CDT TUE APR 7 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY. 

TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S ACROSS MOST
OF THE AREA BY LATE TONIGHT...GENERALLY ALONG AND NORTH OF INTERSTATE
10...RESULTING IN A LIGHT FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.  DURING THIS PERIOD OF UNUSUALLY COLD
WEATHER...CHECK ON ELDERLY NEIGHBORS TO MAKE SURE THEY HAVE
ADEQUATE HEAT.  OUTDOOR PETS SHOULD ALSO HAVE ADEQUATE WARMTH.

$$

ALZ063-064-FLZ002-004-006-081300-
/O.CON.KMOB.FR.Y.0001.090408T0600Z-090408T1300Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...FOLEY...
SPANISH FORT...BRENT...BELLVIEW...ENSLEY...MYRTLE GROVE...MILTON
1125 PM CDT TUE APR 7 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY. 

WINDS ARE EXPECTED TO DIMINISH SUBSTANTIALLY OVERNIGHT INTO EARLY
WEDNESDAY MORNING AS HIGH PRESSURE SETTLES OVER THE NORTHERN GULF
OF MEXICO. ALTHOUGH THE OFFICIAL LOW TEMPERATURES TONIGHT ACROSS THE
COASTAL SECTIONS ARE FORECAST TO FALL INTO THE MID TO UPPER
30S...SURFACE TEMPERATURES ON OBJECTS CLOSE TO THE GROUND CAN BE
SEVERAL DEGREES COOLER. FROST FORMATION IS POSSIBLE TONIGHT SOUTH OF
THE FREEZE WARNING AREA...TO WITHIN A FEW MILES OF THE GULF COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS74 KMOB 081234
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
734 AM CDT WED APR 8 2009

...FREEZE WARNING AND FROST ADVISORY HAS BEEN CANCELLED...

.AFTER FALLING BELOW FREEZING OVER THE NORTHERN AND EASTERN
SECTIONS...PLUS A FEW ISOLATED SPOTS OVER THE SOUTHERN
AREAS...TEMPERATURES ARE WARMING UP. HIGH TEMPERATURES TODAY SHOULD
REACH THE UPPER 60S AND LOWER 70S.

ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-081345-
/O.CAN.KMOB.FZ.W.0002.000000T0000Z-090408T1300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...CENTURY...FLOMATON...
JAY...CRESTVIEW...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...
LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
734 AM CDT WED APR 8 2009

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FREEZE
WARNING. 

SURFACE TEMPERATURES ARE WARMING UP AFTER AFTER DROPPING TO FREEZING
OR JUST BELOW.

$$

ALZ063-064-FLZ002-004-006-081345-
/O.CAN.KMOB.FR.Y.0001.000000T0000Z-090408T1300Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...FOLEY...
SPANISH FORT...BRENT...BELLVIEW...ENSLEY...MYRTLE GROVE...MILTON
734 AM CDT WED APR 8 2009

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FROST
ADVISORY. 

THE THREAT OF FROST HAS ENDED. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Apr 7, 5:10 AM CDT, 33 minutes earlier.

Area forecast discussion, Apr 7, 5:10 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
510 AM CDT TUE APR 7 2009

.SHORT TERM (TODAY AND TONIGHT)...MONITORING THE SITUATION WITH
REGARD TO THIS MORNINGS FREEZE WARNING. APPEARS THAT WE ARE NOT
GOING REACH 32 DEGREES OR LOWER AT MOST LOCATIONS AS WINDS HAVE
PREVENTED TEMPS FROM FALLING AS LOW AS PREDICTED...AND WILL VERY
LIKELY CANCEL THE WARNING WHEN WE UPDATE THE NPW DURING THE NEXT
HOUR OR SO. CURRENT OBSERVATIONS FROM ACROSS THE WARNED AREA
INDICATE TEMPS GENERALLY IN THE MID TO UPPER 30S WITH EVEN A FEW LOW
40S NOTED.

A STRONG SURFACE RIDGE OVER MUCH OF TEXAS WILL SHIFT EASTWARD TO THE
EASTERN FL PANHANDLE...SOUTH GEORGIA AND NORTH CENTRAL GULF THROUGH
12Z WED. NORTHERLY WINDS WILL GRADUALLY DIMINISH AS THE RIDGE OF
HIGH PRES SHIFTS EAST. FOR TONIGHT AS THE RIDGE BUILDS OVER REGION
WINDS SHOULD DECOUPLE FROM THE SFC ALLOWING TEMPS COOL
BETTER...ESPECIALLY INLAND AWAY FROM THE COAST. COOLER CONDITIONS
WILL BE FELT OVER THE EASTERN HALF OF THE CWFA WHERE SFC WINDS WILL
DECOUPLE BETTER. WITH CLEAR SKIES EXPECTED BELIEVE WE WILL SEE SOME
DECENT RADIATIONAL COOLING...ALSO. AS A RESULT WILL UPGRADE THE
FREEZE WATCH FOR TONIGHT TO A FREEZE WARNING...GENERALLY FOR ALL
COUNTIES IN THE CWFA...EXCEPT ALONG THE COAST. WILL HAVE TO MONITOR
THIS FREEZE WARNING FOR TONIGHT CLOSELY TODAY...MOSTLY TO THE WEST
DUE TO A DEVELOPING SW FLOW EARLY IN THE EVENING. WILL STAY CLOSE TO
THE CURRENT MAVMOS GUIDANCE FOR TEMPS THROUGH TONIGHT. 32/EE

(WEDNESDAY THROUGH THURSDAY)...HIGH PRESSURE WILL BE SLIDING EAST OF
THE REGION WEDNESDAY AND WEDNESDAY NIGHT WITH RETURN FLOW BECOMING
BETTER ESTABLISHED. THIS WILL RESULT IN MODERATING TEMPS WEDNESDAY
AND WEDNESDAY NIGHT...BUT STILL SLIGHTLY BELOW NORMAL. BY LATE
THURSDAY...ANOTHER FRONTAL SYSTEM WILL BE SLOWLY APPROACHING THE
FCST AREA FROM THE WEST...WITH AN INCREASE IN CLOUDS THROUGH THE DAY
AND AN INCREASE IN PCPN CHANCES BY THURSDAY NIGHT. MAX TEMPERATURES
ON THURSDAY ARE EXPECTED TO HAVE REBOUNDED TO AROUND NORMAL...IN THE
MID 70S. THURSDAY NIGHT LOW TEMPS MAINLY IN THE UPPER 50S TO LOWER
60S. 12/DS

&&

.LONG TERM (FRIDAY THROUGH MONDAY)...THE FRONT THAT WILL BE
APPROACHING THE REGION ON THURSDAY WILL MOVE SLOWLY ACROSS THE AREA
FRIDAY AND FRIDAY NIGHT AND THEN STALL NEAR THE COAST OR OVER THE
MARINE AREA THROUGH SATURDAY NIGHT. LOOKING FOR A CHANCE OF
SHRA/TSRA ACROSS MOST OF THE FCST AREA FRIDAY AND FRIDAY NIGHT...
THEN A SLIGHT CHANCE SATURDAY AND SATURDAY NIGHT AS MOST OF THE PCPN
IS EXPECTED TO BE OFFSHORE OVER THE GULF. SUNDAY AND MONDAY CHANCES
FOR SHRA/TSRA WILL INCREASE AGAIN FROM WEST TO EAST ACROSS THE
REGION AS YET ANOTHER FRONT APPROACHES THE AREA. TEMPERATURES DURING
THE LONG TERM PERIOD STILL LOOKING TO BE ABOVE SEASONABLE NORMS WITH
HIGHS IN THE UPPER 70S AND LOWER 80S AND LOWS RANGING FROM THE MID
50S TO LOWER 60S. 12/DS

&&

.AVIATION (12Z ISSUANCE)...VFR CONDITIONS FOR ALL TERMINAL SITES
THROUGH TONIGHT. NORTHERLY WINDS WILL GRADUALLY DIMINISH THROUGH
TONIGHT. 32/EE

&&

.MARINE...A STRONG NORTHWESTERLY FLOW WITH OCCASIONAL GUSTS TO NEAR
GALE FORCE WILL CONTINUE OVER THE NEAR SHORE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA THROUGH MID MORNING AND WELL OFFSHORE
BEYOND 20 NM FROM SHORE THROUGH EARLY THIS EVENING. THE STRONG
OFFSHORE FLOW WILL GRADUALLY DIMINISH LATER TODAY AND TONIGHT AS HIGH
PRESSURE BUILDS OVER THE NORTH CENTRAL GULF. AS A RESULT THE SMALL
CRAFT ADVISORY WILL EXPIRE FOR THE INSHORE WATERS OUT TO 20 NM
INCLUDING MOBILE BAY AT 10 AM THIS MORNING AND AT 8 PM THIS EVENING
FROM 20 TO 60 NM OFFSHORE. A LIGHT TO MODERATE SOUTHERLY FLOW WILL
DEVELOP ON WEDNESDAY AS HIGH PRESSURE MOVES EAST OF THE MARINE AREA.
SOUTHERLY WINDS AND SEAS WILL BUILD LATER IN THE WEEK IN RESPONSE TO
AN UPPER LEVEL DISTURBANCE TRACKING EASTWARD OVER THE CENTRAL UNITED
STATES. 32/EE

&&

.FIRE WEATHER...A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN
FLORIDA PANHANDLE THIS AFTERNOON AS LOWEST RH VALUES ARE EXPECTED TO
DROP TO AS LOW AS AROUND 28 PERCENT. RHS WILL ALSO GENERALLY BE IN
THE MID 20S TO LOWER 30S OVER THE REMAINDER OF THE FCST AREA THIS
AFTERNOON AS WELL. RETURN FLOW BEGINS ACROSS THE REGION LATE TONIGHT
INTO WEDNESDAY...BUT GUIDANCE SUGGESTS THAT AFTERNOON HUMIDITIES
WILL FALL TO SIMILAR VALUES ON WEDNESDAY AFTERNOON BUT DURATION IS
MORE QUESTIONABLE. WILL ISSUE A FIRE WEATHER WATCH FOR THE WESTERN
FLORIDA PANHANDLE FOR WEDNESDAY AFTERNOON. MOISTENING ATMOSPHERE AND
INCREASED PCPN CHANCES DURING THE LATER PART OF THE WEEK WILL
PRECLUDE ANY FIRE HEADLINES FOR THE LATE WEEK. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      61  35  71  49 /  00  00  00  05
PENSACOLA   60  39  66  54 /  00  00  00  05
DESTIN      59  43  63  56 /  00  00  00  05
EVERGREEN   57  27  70  44 /  00  00  00  05
WAYNESBORO  58  31  72  46 /  00  00  05  05
CAMDEN      57  29  70  45 /  00  00  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING UNTIL 8 AM TUESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...AND WILCOX.

     FREEZE WARNING FROM 1 AM WEDNESDAY TO 8 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...
     UPPER MOBILE...WASHINGTON...AND WILCOX.

FL...FREEZE WARNING UNTIL 8 AM TUESDAY FOR THE FOLLOWING ZONES:
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     FREEZE WARNING FROM 1 AM WEDNESDAY TO 8 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

     RED FLAG WARNING FROM NOON TUESDAY TO 8 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...FREEZE WARNING UNTIL 8 AM TUESDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

     FREEZE WARNING FROM 1 AM WEDNESDAY TO 8 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL 8 PM TUESDAY FOR THE FOLLOWING ZONES:
     WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Apr 7, 5:30 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT TUE APR 7 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-081200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
530 AM CDT TUE APR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WARNING IS IN EFFECT FOR TONIGHT FOR ALL AREAS GENERALLY
NORTH OF THE I-10 CORRIDOR. A LIGHT FREEZE IS EXPECTED IN THESE
AREAS AS TEMPERATURES FALL TO THE UPPER 20S TO LOWER 30S FROM LATE
THIS EVENING THROUGH ABOUT 7 AM WEDNESDAY MORNING.

A STRONG NORTHWEST FLOW WILL PERSIST OVER THE MARINE AREA THROUGH
THIS MORNING...THEN GRADUALLY DIMINISH THROUGH THIS EVENING. AS A
RESULT HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED FOR THE
NEAR SHORE WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 20 NM
INCLUDING MOBILE BAY THROUGH THIS MORNING AND WELL OFFSHORE FROM 20
TO 60 NM FROM SHORE THROUGH EARLY TONIGHT.

SEVERAL AREA RIVERS WILL CONTINUE TO BE AT OR ABOVE FLOOD STAGE
THROUGH TONIGHT.

AN INCREASED RISK OF WILDFIRES WILL CONTINUE FOR MUCH OF THE
FORECAST AREA THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL AREA RIVERS WILL CONTINUE TO BE AT OR ABOVE FLOOD STAGE
THROUGH WEDNESDAY...THEN GRADUALLY FALL BELOW FLOOD STAGE LATER IN
THE WEEK.

AN INCREASED RISK OF WILDFIRES WILL CONTINUE FOR MUCH OF THE
FORECAST AREA THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:00 AM CDTFire Weather WatchMOBButler, Conecuh, Covington, Crenshaw, Escambia23 hr
Apr 7, 4:01 PM CDTFrost AdvisoryMOB16 hr
Apr 7, 7:00 AM CDTRed Flag WarningMOB13 hr

Nearby

Freeze Warnings in Alabama, 2009Freeze Warnings in Mississippi, 2009Freeze Warnings in Florida, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.